Funnel Cloud, Collier
- When
- July 27, 1:51 PM EST
- Where
- Collier County, Ochopee
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
A Coop Observer saw a funnel cloud.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 27, 1:30 PM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT WED JUL 27 2005 .DISCUSSION...WEAK SURFACE TROUGH IS STILL WITH US TODAY. DRIER AIR HAS MOVED INTO OUR ZONES AS SEEN IN THE GPSMET. WE ALSO HAVE AN UPPER CIRCULATION NEAR 70W THAT SO FAR HAS NOT MOVED MUCH. EXPECT THIS TO MOVE WESTWARD SOME AS THE RIDGE NORTH OF IT BUILDS. AT FIRST GLANCE THOUGHT THIS COULD ACT TO KEEP THE DRIER AIR OVER US LONGER THAN EARLIER EXPECTED. NOW NOT AS CERTAIN. IN ANY EVENT WILL STILL KEEP THE PROBABILITIES BELOW CLIMATE AT LEAST ANOTHER DAY. THE TROPICAL WAVE IN THE ATLANTIC NEAR 45W IS ON A SCHEDULE FOR A SUNDAY TO MONDAY ARRIVAL. THE STRENGTH OF THE UPPER RIDGE IN THE ATLANTIC THAT WILL BE BUILDING TO ITS NORTH WILL HELP DETERMINE IF IT MOVES OVER US OR NOT. FOR THE TIME BEING WILL STAY WITH THE SOLUTION THAT IT WILL REMAIN TO OUR EAST AND WE WILL BE ON THE DRY SIDE OF IT. SO THE PLAN IS TO KEEP THE THURSDAY AFTERNOON AND EVENING CONVECTION ON THE EASTERN SIDE OF OUR ZONES. LET FRIDAY BE THE TRANSITION DAY AND BY SATURDAY START TO SHIFT THE AFTERNOON AND EVENING CONVECTION TO THE WESTERN SIDE OF OUR ZONES. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KT THROUGH LATE THIS WEEK BUT SWITCH TO EASTERLY COMPONENT. SO BOATING WX WILL CONT TO BE GOOD EXCEPT FOR SOME CONVECTIVE ACTIVITY. BY LATE IN THE WEEKEND WINDS MAY INCREASE A BIT AS THE WAVE APPROACHES. && .FIRE WEATHER...NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 93 77 92 / 05 30 10 50 FORT LAUDERDALE 79 92 77 90 / 10 30 10 50 MIAMI 78 92 78 91 / 10 30 10 50 NAPLES 79 90 78 90 / 05 30 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 356 AM EDT WED JUL 27 2005 FLZ063-066>075-280800- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 347 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WHEN THE EAST AND WEST COAST SEA BREEZES COLLIDE OVER THE INTERIOR OF SOUTH FLORIDA. THE THUNDERSTORMS WILL BE SCATTERED OVER THE SOUTH PORTIONS OF SOUTH FLORIDA...MOVING SOUTHEAST AND AFFECTING THE METROPOLITAN AREAS OF BROWARD AND MIAMI-DADE COUNTIES THIS AFTERNOON. OVER THE NORTH PORTIONS OF THE AREA ...THUNDERSTORMS WILL BE ISOLATED TO WIDELY SCATTERED...FORMING IN THE INTERIOR AROUND LAKE OKEECHOBEE AND MOVING SOUTHEAST BUT REMAINING EAST OF THE METROPOLITAN AREAS OF PALM BEACH COUNTY. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES, LOCALLY VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
1 funnel cloud. Local standard time, as filed.
A Coop Observer saw a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452043.